Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 20, 2008, 4:39 PM CDT for Kenosha County, Wisconsin. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 20, 2008, 5:02 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Kenosha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:50 PM CDT | HAIL 0.88 | 2 Se Camp Lake, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 202139
SVRMKX
WIC059-202215-
/O.NEW.KMKX.SV.W.0091.080620T2139Z-080620T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TWIN LAKES...AND MOVING EAST AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE CATHERINE AND PADDOCK LAKE BY 445 PM CDT...
PLEASANT PRAIRIE AND KENOSHA AIRPORT BY 500 PM CDT...
DOWNTOWN KENOSHA BY 510 PM CDT...
LAT...LON 4247 8786 4248 8787 4248 8829 4248 8830
4257 8831 4262 8780 4248 8779
TIME...MOT...LOC 2139Z 263DEG 32KT 4251 8817
$$
CRAVEN3 follow-up statements
000
WWUS53 KMKX 202147
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 PM CDT FRI JUN 20 2008
WIC059-202215-
/O.CON.KMKX.SV.W.0091.000000T0000Z-080620T2215Z/
KENOSHA WI-
447 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN KENOSHA COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST SOUTHWEST OF CAMP LAKE...MOVING EAST AT 33 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE CATHERINE AND SALEM BY 450 PM CDT...
BRISTOL BY 455 PM CDT...
PLEASANT PRAIRIE BY 505 PM CDT...
DOWNTOWN KENOSHA AND THE KENOSHA LAKESHORE BY 515 PM CDT...
PEOPLE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4248 8824 4254 8822 4261 8780 4251 8779
4248 8781
TIME...MOT...LOC 2145Z 267DEG 29KT 4250 8817
$$
LAMERS000
WWUS53 KMKX 202156
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT FRI JUN 20 2008
WIC059-202215-
/O.CON.KMKX.SV.W.0091.000000T0000Z-080620T2215Z/
KENOSHA WI-
456 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN KENOSHA COUNTY...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN TO AROUND 60 MPH. THIS STORM WAS
LOCATED NEAR LAKE CATHERINE....MOVING EAST AT 33 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSTATE 94 AROUND THE WISCONSIN-ILLINOIS BORDER AT 510 PM CDT
THIS THUNDERSTORM IS EXPECTED TO MOVE ALONG THE STATE BORDER OF
SOUTHERN KENOSHA COUNTY OVER THE NEXT 20 MINUTES.
PEOPLE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4249 8780 4249 8781 4248 8781 4248 8816
4253 8814 4254 8803 4254 8789 4251 8779
TIME...MOT...LOC 2154Z 267DEG 29KT 4250 8807
$$
LAMERS000
WWUS53 KMKX 202202
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
502 PM CDT FRI JUN 20 2008
WIC059-202211-
/O.CAN.KMKX.SV.W.0091.000000T0000Z-080620T2215Z/
KENOSHA WI-
502 PM CDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENOSHA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHERN
KENOSHA COUNTY HAS MOVED INTO LAKE COUNTY ILLINOIS. THEREFORE...THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4249 8780 4249 8781 4248 8781 4248 8816
4253 8814 4254 8803 4254 8789 4251 8779
TIME...MOT...LOC 2201Z 267DEG 29KT 4250 8799
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:59 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 20, 2:59 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 PM CDT FRI JUN 20 2008 .DISCUSSION...FORECAST FOCUS ON TIMING OF PRECIPITATION IN NORTHWEST FLOW FOR THE NEXT SEVERAL DAYS. .TONIGHT...MAIN ISSUE IS AREAL EXTENT OF CONVECTION WITH TROUGH AXIS. TROUGH LOCATED MAINLY FROM THE UPPER PENINSULA OF MICHIGAN...SOUTHWEST FROM NORTHEAST TO FAR SOUTHWEST WISCONSIN...AND INTO EASTERN IOWA. CUMULUS LINE DEVELOPING ALONG AXIS AND AHEAD OF IT ALONG ANOTHER TROUGH INTO THE FAR SOUTHERN PART OF THE FORECAST AREA. AIRMASS UNCAPPED WITH MEAN LAYER CAPES UNDER 1000 J/KG...AND 0-6KM BULK SHEAR VALUES OF 20 TO 30 KNOTS. ANY SEVERE CONVECTION WOULD BE ISOLATED...WITH SOME MARGINALLY SEVERE HAIL IN THE STRONGEST STORMS. WILL WAIT UNTIL NEAR ISSUANCE TIME TO DECIDE BETWEEN CHANCE AND SCATTERED WORDING IN FORECAST. MAY SEE SOME WEAKENING SHOWERS AND ISOLATED STORMS MOVING INTO THE AREA LATER TONIGHT FROM THE NORTHWEST. .SHORT TERM...SATURDAY THROUGH SUNDAY. GFS/NAM/NGM PROGS IN VERY CLOSE AGREEMENT WITH NORTHWEST FLOW ALOFT WEATHER PATTERN OVER CWA. MINOR SHORT WAVE TROUGHS IN NORTHWEST FLOW STILL OFFER BEST INDICATOR TO ZERO IN ON AREAS OF CONVECTION ESPECIALLY DURING HEATING OF THE DAY. TIMING AND STRENGTH OF SHORT WAVES BECOMING A LITTLE MORE FOCUSED FROM PROGS...BUT ENOUGH SUBTLE DIFFERENCES REMAIN TO PUT ABSOLUTE TIMING IN SOME DOUBT. SO WILL KEEP PRECIPITATION IN CHANCY CATEGORY AND WILL EMPHASIZE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...AND SHOWERS IN THE MORNING AS AIRMASS STABILIZES OVERNIGHT. .LONG TERM...MONDAY AND BEYOND. GFS/ECMWF PROGS STILL SWING UPPER FLOW PATTERN TO A MORE WESTERLY PATTERN WITH TIME INTO EARLY NEXT WEEK. SURFACE PATTERN CONTINUES TO REMAIN NON DESCRIPT WITH WEAK WEATHER SYSTEMS. A FAIRLY DRY START TO THE WEEK IS INDICATED BY THE PROGS...BUT BY WEDNESDAY DIVERGING SOLUTIONS PRECIPITATION WISE YIELD LOW CONFIDENCE IN TRYING TO DECIDE BETWEEN WET AND DRY FORECAST PERIODS. SO NEED TO KEEP THE BROAD BRUSH GOING REGARDING CONVECTION WITH ONLY THURSDAY LOOKING AS A POSSIBLE DRY DAY. DAYTIME FORECAST TEMPERATURES TRICKY BUT HAVE LEANED TOWARD THE SLIGHTLY WARMER SIDE OF GUIDANCE...ESPECIALLY DURING OVERNIGHT HOURS DUE TO LINGERING CLOUDS. && .AVIATION...EXPECT VFR CONDITIONS THROUGH 00Z SUNDAY. SURFACE TROUGH MOVING THROUGH THE AREA LATE THIS AFTERNOON AND EARLY EVENING MAY BRING SCATTERED CONVECTION. DUE TO UNCERTAINTY WITH AREAL COVERAGE...WILL JUST MENTION CB IN THE CLOUD GROUP DURING THIS TIME. WEAKENING SHOWERS AND ISOLATED STORMS MAY AFFECT THE AREA LATER TONIGHT...AND VORTICITY MAXIMA APPROACHING THE AREA ON SATURDAY MAY GENERATE MORE SCATTERED CONVECTION. AGAIN...WILL LEAVE OUT MENTION IN TAFS DUE TO UNCERTAINTY WITH AREAL COVERAGE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...17 AVIATION/MARINE...08
Hazardous weather outlook, Jun 20, 4:28 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 428 PM CDT FRI JUN 20 2008 WIZ046-047-051-052-056>060-062>072-211115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 428 PM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHERN WISCONSIN THROUGH EARLY THIS EVENING...MAINLY NEAR THE ILLINOIS BORDER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THROUGH EARLY THIS EVENING. LARGE HAIL UP TO 1 INCH IN DIAMETER...AND GUSTY WINDS TO 60 MPH...ARE POSSIBLE THE STRONGEST STORMS. THE STORMS SHOULD WEAKEN SOON AFTER SUNSET. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...BUT ARE NOT EXPECTED TO BECOME SEVERE. AREAS OF FLOODING CONTINUE...WITH SOME CLOSINGS OF PORTIONS OF MAJOR HIGHWAYS. MANY LAKES...RIVERS AND STREAMS REMAIN AT...OR NEAR RECORD LEVELS. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL LAKES...RIVERS AND STREAMS WILL REMAIN WELL ABOVE FLOOD STAGE THROUGH THE WEEKEND...AND STAY ABOVE FLOOD STAGE THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING IN THE COUNTIES NEAR THE ILLINOIS BORDER. SPOTTER ACTIVATION SHOULD NOT BE NEEDED ELSEWHERE. LMZ643>646-211115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 428 PM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. LARGE HAIL UP TO 1 INCH IN DIAMETER...AND GUSTY WINDS OVER 35 KNOTS...ARE POSSIBLE WITH THE STRONGEST STORMS. THE STORMS SHOULD WEAKEN SOON AFTER SUNSET. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT AND FRIDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 20, 3:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL FOOTVILLE 42.67N 89.21W
06/20/2008 E0.50 INCH ROCK WI POST OFFICE
SLIGHTLY LARGER THAN PEA SIZED HAIL REPORTED WITH STRONG
WINDS.
&&
LAMERSLocal storm report, Jun 20, 3:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL ORFORDVILLE 42.63N 89.26W
06/20/2008 E0.25 INCH ROCK WI PUBLIC
&&
LAMERSLocal storm report, Jun 20, 3:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 ESE ORFORDVILLE 42.62N 89.22W
06/20/2008 E0.88 INCH ROCK WI TRAINED SPOTTER
ALSO AN INCH OF RAIN IN 30 MINUTES. TIME WAS ESTIMATED BY
THE SPOTTER.
&&
LAMERSLocal storm report, Jun 20, 3:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SE ORFORDVILLE 42.59N 89.20W
06/20/2008 ROCK WI TRAINED SPOTTER
SPOTTER REPORTED VERY STRONG WINDS WITH SOME BRANCHES
BLOWN DOWN. TIME WAS ESTIMATED BY THE SPOTTER.
&&
LAMERSLocal storm report, Jun 20, 3:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 NE ORFORDVILLE 42.65N 89.23W
06/20/2008 ROCK WI LAW ENFORCEMENT
TREES REPORTED DOWN AT HIGHWAY 11 AND OLD HIGHWAY 11 ROAD
BETWEEN ORFORDVILLE AND FOOTVILLE.
&&
LAMERSLocal storm report, Jun 20, 3:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 NW BELOIT 42.57N 89.09W
06/20/2008 ROCK WI LAW ENFORCEMENT
TREES REPORTED DOWN ON THE NORTHWEST SIDE OF THE TOWN OF
BELOIT. TIME IS ESTIMATED.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:04 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.